Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Using melacare. Skin started darkening after stopping it. Alternate and effective cream?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Hi Doctors,

I am using the melacare for past few months and my skin is lightened, but now that i tried stopping the application of cream, which makes me turn instantly XXXXXXX DARK".

Also few days back i stopped the cream and applied Nivea Soft which formed a complete black coat on my face , so started using melacare again....

Please suggest me the right cream to use after stopping the Melcare, so that i can maitain the fairness and which does not cause any darkness on my face...and use this for daily basis since i am an working women !!
Posted Tue, 16 Apr 2013 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there.
I note your problem with interest as quite a few of my patients have similar observations. I take it this melacare was prescribed by a dermatologist. If so, then he/she would definitely have suggested a sunscreen for use on a daily basis.The choice of sunscreen will vary according to your affordability & skin type.
Without this, whatever results you achieve with melacare or any other product will come to nought if the sunscreen is not used & that too in the correct manner.
I do understand you are a working woman but surely you could make some time to go across & visit a dermatologist of your choice at a time convenient for you. Any cosmetic treatment varies between individuals & is tailor-made for a person..hence my advice for an assesment. Should you be anywhere in the vicinity of Richmond town, XXXXXXX road or NR road, you are welcome to come consult me at any of the clinics/hospitals' I consult at. Alternatively should you wish to, i could give you my contact number & we can arrange to consult as per your convenience.
Best Regds,
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist
Bangalore, India.
Above answer was peer-reviewed by
Follow-up: Using melacare. Skin started darkening after stopping it. Alternate and effective cream? 59 minutes later

Thank you for the suggestion.

i used melacare without any Doc's prescriotion :(, it was my fren who told abu dis killer skin is in stage of fair....not reached the stage of redness due to d cream....please let me know the name of the suitable sunscreen or any 1 if among the below if you think it wld help me.


venusia lotion


sunscreen with SPF 25+

galderma or bioderma sunscreen

Alovera cream

calamine lotion

moisturiser with vitamin E or vitamin C


Also i will visit your hospital sometime later, please let me know the hospital names on your availability.
Answered by Dr. Praveen Rodrigues 2 hours later
Hi there.
Please avoid all steroids on your face & quite a few on your list are steroids.
The sunscreen with SPF 25 may be the one to go for but like i said it varies between individuals, on skin types & affordability & composition of sunscreen.
Please do call me on my cell 0000 to fix an appointment & we can take this further if you chose to as i do not see pts sans appointments. If the area & timings suit you fine..else will be happy to suggest the name of a colleague in your area who i will recommend.
Please do close this query if done & will be appreciative of a review if time permits.
Regds & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor